Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 44, NWS Wichita, KS

November 13, 20088 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 13, 2008, 2:59 PM CST for 8 counties in Kansas. It took effect at Nov 14, 2008, 3:23 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 2:59 PM CST (20:59 UTC)
In effect from
Nov 14, 2008, 3:23 AM CST
Expired
Nov 14, 2008, 5:43 PM CST
In force
14 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 132059
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CST THU NOV 13 2008


KSZ032-033-047-048-050-067-140500-
/O.NEW.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
259 PM CST THU NOV 13 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE ADVISORY
AREA ON FRIDAY BEHIND A COLD FRONT. WIND GUSTS OF 45 MPH OR
GREATER WILL ALSO OCCUR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
4 follow-up statements
000 
WWUS73 KICT 140411
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CST THU NOV 13 2008

KSZ032-033-047-048-050-067-141215-
/O.CON.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
1011 PM CST THU NOV 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE ADVISORY
AREA ON FRIDAY BEHIND A COLD FRONT. WIND GUSTS AROUND 45 MPH WILL
ALSO BE POSSIBLE. 

ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND
GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

LAWSON
000 
WWUS73 KICT 140923
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CST FRI NOV 14 2008

KSZ082-091-141730-
/O.EXA.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/
KINGMAN-HARPER-
INCLUDING THE CITIES OF...KINGMAN...ANTHONY...HARPER
323 AM CST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH ACROSS THE AREA
BY LATE MORNING...AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS 
TO AROUND 45 MPH WILL ALSO BE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ032-033-047-048-050-067-141730-
/O.CON.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
323 AM CST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH ACROSS THE AREA 
BY LATE MORNING...AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS 
TO AROUND 45 MPH WILL ALSO BE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KED
000 
WWUS73 KICT 141724
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1124 AM CST FRI NOV 14 2008

KSZ032-033-047-048-050-067-082-091-150000-
/O.CON.KICT.WI.Y.0044.000000T0000Z-081115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
1124 AM CST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

NORTHWEST WINDS WILL BE 25 TO 30 MPH ACROSS THE AREA THROUGH THE
AFTERNOON. WIND GUSTS TO AROUND 45 MPH WILL ALSO BE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

BILLINGS
000 
WWUS73 KICT 142343
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CST FRI NOV 14 2008

KSZ032-033-047-048-050-067-082-091-150045-
/O.CAN.KICT.WI.Y.0044.000000T0000Z-081115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
543 PM CST FRI NOV 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE STARTED TO DECREASE ACROSS THE AREA AS SUNSET
APPROACHES. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:51 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 13, 2:51 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
251 PM CST THU NOV 13 2008

.DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES TONIGHT THROUGH
FRIDAY ALONG WITH WINDY CONDITIONS ON FRIDAY.

TONIGHT-FRIDAY:
LATEST SURFACE ANALYSIS SHOWS THE COLD FRONT STRETCHING FROM
NORTHEAST NEBRASKA TO SOUTHWEST NEBRASKA...AND BACK THROUGH SOUTHERN
WYOMING. SOUTHERLY WINDS AHEAD OF THE FRONT ARE BRINGING HIGHER
DEWPOINTS NORTHWARD...ESPECIALLY INTO SOUTH CENTRAL AND SOUTHEAST
KANSAS. THESE DEWPOINTS SHOULD CONTINUE TO CLIMB GRADUALLY INTO THE
NIGHT...AND MID-50S DEWPOINTS ARE EXPECTED AHEAD OF THE FRONT BY
FRIDAY MORNING. BEHIND THE FRONT...DEWPOINTS WILL QUICKLY FALL INTO
THE 20S. THE NAM/WRF HAS DONE VERY WELL WITH DEWPOINTS IN THE
VICINITY OF A FRONT...SO WE HAVE GENERALLY GONE WITH THAT.

BEHIND THE FRONT ON FRIDAY...WINDS WILL INCREASE. ADVISORY CRITERIA
WINDS ARE MOST LIKELY IN CENTRAL KANSAS...BUT ARE ALSO POSSIBLE INTO
SOUTH CENTRAL KANSAS. FOR NOW WE WILL GO WITH A WIND ADVISORY FOR
THE AREA WITH THE BEST CHANCE TO MEET CRITERIA...BUT THIS MIGHT NEED
TO BE EXPANDED WITH LATER FORECASTS.

ANOTHER CONCERN ON FRIDAY IS FIRE DANGER. GRASSES ARE PRETTY WELL
CURED...AND THE GUSTY WINDS WILL BRING FIRE DANGER INTO THE VERY
HIGH CATEGORY IN CENTRAL KANSAS AND HIGH IN SOUTH CENTRAL INTO PARTS
OF SOUTHEAST KANSAS. UNLESS WINDS ARE GUSTIER THAN EXPECTED...WE DO
NOT EXPECT TO ISSUE A RED FLAG WARNING.

SATURDAY-WEDNESDAY:
THIS PERIOD LOOKS TO BE SUNNY AND QUIET WITH NORTHWEST FLOW ALOFT.
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY NIGHT/MONDAY
MORNING...BUT HAS VERY LITTLE MOISTURE TO WORK WITH SO WILL CONTINUE
A DRY FORECAST. BOTH GFS AND ECMWF SHOW ANOTHER COLD FRONT COMING
THROUGH ON WEDNESDAY DURING THE DAY...WHICH LOOKS DRY AT THIS TIME.
TEMPERATURES MODERATE TO NORMAL OR SLIGHTLY ABOVE THROUGH AT LEAST
TUESDAY...AND DEPENDING ON FRONTAL PASSAGE TIMING POSSIBLY EVEN
WEDNESDAY. MODELS ARE BOUND TO CHANGE THEIR TUNE AS NEXT WENDESDAY
APPROACHES...SO WILL FOLLOW HPC GUIDANCE UNTIL THAT TIME FRAME GETS
CLOSER.

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
VFR FORECAST SLATED FOR AREA. COLD FRONT FROM IOWA THRU CENTRAL
NEBRASKA THIS PM WILL MOVE SEWD REACHING CENTRAL KS SITES THIS
EVE...AND CLEARING SERN KS EARLY FRIDAY AM. GUSTY SWRLY WINDS
15-20KT THIS PM AHEAD OF THE APPROACHING FRONT...WITH WINDS
SHIFTING TO NW WITH GUSTS OF 30-35 KT LIKELY LATE FRI AM INTO THE
PM HOURS IN CENTRAL KS...SLIGHTLY LESSER SPEEDS FURTHER SE. MID-
HIGH LEVEL CLOUDS CAN BE EXPECTED THROUGHOUT THE PERIOD. DECENT
SHORTWAVE TROF SWEEPING ACROSS THE CENTRAL PLAINS MAY CAUSE VIRGA
OR A FEW SPRINKLES LATE TONIGHT-FRIDAY.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  55  31  44 /  10  20   0   0
HUTCHINSON      47  52  29  44 /  20  20   0   0
NEWTON          46  52  30  42 /  10  20  10   0
ELDORADO        47  57  32  42 /  10  20  10   0
WINFIELD-KWLD   47  55  31  44 /  10  20  10   0
RUSSELL         42  49  26  43 /  30  20   0   0
GREAT BEND      43  51  28  44 /  30  20   0   0
SALINA          44  52  30  43 /  30  20   0   0
MCPHERSON       45  52  29  43 /  20  20   0   0
COFFEYVILLE     48  60  33  44 /  10  30  10  10
CHANUTE         49  57  32  43 /  10  40  10  10
IOLA            48  57  32  42 /  10  40  10  10
PARSONS-KPPF    48  59  33  43 /  10  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST FRIDAY FOR KSZ032-033-047-
048-050-067.

&&
Hazardous weather outlook, Nov 13, 4:52 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
452 AM CST THU NOV 13 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
452 AM CST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON ACROSS SOUTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...THE FIRE DANGER WILL VERY HIGH OVER CENTRAL KANSAS AND
HIGH OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. IT WILL ALSO BE HIGH
OVER CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS ON SATURDAY...AND
OVER CENTRAL KANSAS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.